Can even cutting down on Tramadol cause depression?
I have chronic pain but I want off as many meds as possible. I am finding I can go from 150 to 50 mg, but the depression is awful. So I am back to taking two and maybe need to wean off more slowly? I also suffer from Bipolar depression and have had to slowly quit one of my meds, but my feeling is that my cutting down on Tramadol is causing more of the depression.
I don't abuse Tramadol but I often take it when I don't need to due to I feel it helps the depression and I am used to that sort of small bit of euphoria it gives me - especially when I take two at a time, which I just did a bit ago, because I can't tolerate feeling this depressed anymore.
Thank you for the advice. I have just stopped Lamictal and am supposed to start Trileptal in about five days. I am not sure I shoudl wait. My depression is horrible and I think I shoudl at least take it slower with cutting out the Tramadol. I took two tonight - as I normally would have in the afternoon and felt like a normal person. Slow is going to have to do it as there is no reason to bring on a major depression. I was starting to feel suicidal and panicked that there would be no other way out for me. Just hafe to take it slower. I was trying to take 5-htp but my doctor advised against it being that I am a rapid cycler in terms of mood changes. But I really want to get off the Tramadol. even my psych doc told me he is not crazy about it and yet I have read that some doctors do use it to treat depression. He thinks it may make it worse for me.
I also suffer from depression, started with post-partum - well, that's when I acknowledged it! I currently take generic Zoloft and also take tramadol for low back/hip pain. I take about 150-200 mg/day and have the same problem when I try to wean off. I was down to just 50/day, but was having anxiety and naseau and would easily get depressed and angry. I hate having to take pills, but they help and get me through the day as a happy, "normal" person. I've read articles on tramadol and have heard that it is highly addictive, but my doctor says that taking 200-400 mg a day isn't bad. Has your doctor told you to stop taking them, or are you just cutting back for personal reasons? I sometimes worry that I'll never be able to stop!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.